Alert archive / Virginia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 75, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jun 28, 2013, 6:30 PM EDT for 5 counties in Virginia. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2013, 6:30 PM EDT (22:30 UTC)
- Expired
- Jun 28, 2013, 6:45 PM EDT
- In force
- 15 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Gloucester County, VA, Lancaster County, VA, Mathews County, VA, Middlesex County, VA, Northumberland County, VA
The radar
The Norfolk radar (KAKQ), 84 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 2:51 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 4:07 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 28, 4:07 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
407 PM EDT FRI JUN 28 2013
.SYNOPSIS...
A WEAK FRONTAL BOUNDARY WILL MOVE THROUGH THE AREA THIS
EVENING...THEN STALL NEAR THE COAST OVERNIGHT. A WAVE OF LOW
PRESSURE WILL DEVELOP ALONG THE STALLED FRONT TONIGHT AND TRACK
NORTHEAST OFF THE MID ATLANTIC COAST SATURDAY. THE FRONT DRIFTS
WESTWARD SUNDAY THROUGH EARLY NEXT WEEK AS SEVERAL WAVES OF LOW
PRESSURE TRACK NORTHWARD ALONG THE BOUNDARY.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
CURRENT MESOANALYSIS INDICATES 1500-2000 J/KG OF MLCAPE ACROSS THE
REGION ALONG WITH 30-45KT OF 0-6KM WESTERLY SHEAR (STRONGEST N). THE
LATEST WATER VAPOR IMAGERY INDICATES A DIGGING TROUGH ACROSS THE
OHIO VALLEY WITH MID-LEVEL DRYING EVIDENT OVER THE LOWER
MID-ATLANTIC AND EASTERN CAROLINAS. THE STRONGEST THUNDERSTORMS ARE
PRESENTLY OVER NORTHERN VA AND MD. CURRENT CONVECTION (AS OF 19Z)
FROM THE S-CENTRAL VA PIEDMONT TO CENTRAL VA IS LESS INTENSE AS IT
REMAINS WELL AHEAD OF THE SYNOPTIC SCALE FORCING. THE LARGE SCALE
FORCING IS EXPECTED TO ARRIVE LATER THIS AFTERNOON...WITH WEAKER
INDIVIDUAL CELLS/LINE SEGMENTS STRENGTHENING AND COALESCING INTO A
STRONGER LINE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...HENCE A
SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE LOWER MD EASTERN
SHORE THROUGH 9PM AND THROUGH 10PM FOR THE VA COUNTIES AND A PORTION
OF NE NC. HAIL IS A LESSER THREAT ALTHOUGH A FEW STRONGER UPDRAFTS
COULD PRODUCE MARGINALLY SEVERE HAIL.
THE TROUGH CONTINUES TO DIG EASTWARD TOWARD THE COAST THIS
EVENING DRAGGING A MID-LEVEL BOUNDARY ALONG WITH IT. A SECONDARY
WAVE TRACKS UP THE COAST LATE THIS EVENING/OVERNIGHT. THIS SCENARIO
WILL BE MORE HEAVY RAIN/EMBEDDED THUNDER...AND LARGELY CONFINED TO
THE EASTERN PORTION OF THE AREA/ESPECIALLY SE. GIVEN THE CONVECTIVE
NATURE IT IS DIFFICULT TO PLACE THE EXACT AREAS OF HEAVIEST
QPF...ALTHOUGH HI-RES MODELS INDICATE THERE COULD BE LOCALIZED QPF
OF 1-2IN...WHICH COULD CAUSE SOME MINOR FLOODING CONCERNS IF IT
FALLS OVER AN URBAN LOCATION. ANOTHER WARM AND HUMID NIGHT IS
EXPECTED WITH LOWS OF 70-75.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
THE BEST MOISTURE REMAINS CONFINED TOWARD THE COAST SATURDAY MORNING
AND THEN SHIFTS TOWARD SE PORTIONS BY AFTERNOON...BUT GIVEN THE FLOW
PATTERN ALONG WITH LINGERING MOISTURE SLIGHT CHANCE/LOW CHANCE POPS
FOR SHOWERS AND (AFTERNOON) THUNDERSTORMS WILL BE MAINTAINED FARTHER
WEST/INLAND. THE FRONTAL BOUNDARY BACKS INLAND SATURDAY NIGHT
THROUGH MONDAY AS SEVERAL SLUGS OF MOISTURE MOVE NORTHWARD AS A
HIGHLY ANOMALOUS BLOCKED PATTERN DEVELOPS WITH STRONG RIDGING OVER
THE WESTERN US AND WESTERN ATLANTIC...ALONG WITH A TROUGH OVER THE
MISSISSIPPI VALLEY. LIKELY POPS WILL PREVAIL FOR SUNDAY AND MONDAY
DUE TO MOIST SSW FLOW ALOFT AND SOUTHERLY LOW-LEVEL FLOW. IN
ADDITION...A STRONG 250-300MB JET WILL BE SITUATED ALONG THE
APPALACHIANS...WITH RRQ FORCING OVER THE ENTIRE REGION.
AS FOR TEMPERATURES...HIGHS SAT WILL AVG AROUND 90 ALONG/W OF I-95
LOW/MID 80S FARTHER SE WHERE MORE CLOUDS WILL LINGER. TEMPS WILL
THEN TREND DOWNWARD SUNDAY AND MONDAY INTO THE LOW/MID 80S ALL AREAS
DUE TO EXPECTED CLOUD COVER AND SHOWERS AND THUNDERSTORMS. DEWPOINTS
WILL LINGER IN THE LOW 70S MAINTAINING A HUMID AIRMASS. LOWS SHOULD
RANGE FROM 70-75.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A BROAD LONGWAVE TROUGH OVER THE ERN HALF OF THE COUNTRY AND A
HIGHLY AMPLIFIED RIDGE OVER THE INTERMOUNTAIN WEST WILL PERSIST
THROUGH AT LEAST WED NIGHT. ALSO...THE POSITIONING OF THE BERMUDA
HIGH OVER THE WRN ATLANTIC OCEAN WILL MAINTAIN A WARM AND MOIST
SUBTROPICAL AIRMASS ACROSS THE REGION. THIS WILL KEEP PRECIP CHANCES
IN THE FORECAST EACH DAY AND NIGHT...WITH THUNDERSTORMS EXPECTED
DURING THE AFTN AND EVENING HOURS. THE MAIN IMPACTS SHOULD CONTINUE
TO BE LOCALIZED STRONG GUSTY WINDS AND HEAVY RAINFALL (DUE TO PWATS
AROUND 2.00 INCHES).
A PATTERN SHIFT IS EXPECTED TO BEGIN ON THU AS THE LONGWAVE TROUGH
RETROGRADES INTO THE CTRL PLAINS AND THE MID/UPPER LEVELS OF THE
BERMUDA HIGH MOVE OVER THE ERN SEABOARD FROM THE MID ATLANTIC COAST
TO THE SE STATES. ALTHOUGH TEMPERATURES ARE NOT ANTICIPATED TO
CHANGE MUCH IN PREDOMINANT S-SW FLOW...PRECIPITATION SHOULD BECOME
FOCUSED MORE TO THE WEST AROUND THE PERIPHERY OF THE MID/UPPER LEVEL
HIGH PRESSURE CENTERS.
EXPECT HIGHS GENERALLY IN THE UPPER 80S AND LOWS GENERALLY IN THE
LOW TO MID 70S.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
AS OF 18Z...SURFACE OBS DEPICT A WEAK SURFACE TROUGH TO THE WEST OF
OF THE CWA. WITH PLENTY OF HEAT AND MOISTURE AVAILABLE...
THUNDERSTORM DEVELOPMENT IS LIKELY TO INITIATE IN THE VICINITY OF
THE TROUGH FEATURE AND MOVE EAST DURING THE LATE AFTN/EVENING HOURS.
EXPECT THUNDERSTORM CONDITIONS TO BEGIN AT KRIC AROUND 20Z AND
APPROACHING NE NC/SE VA BY 22/23Z. GUSTY WINDS OVER 30KT ALONG WITH
SIGNIFICANTLY REDUCED VIS IN ANY THUNDERSTORMS WILL BE POSSIBLE.
ANOTHER ROUND OF SHOWERS(AND POSSIBLE THUNDERSTORMS) IS LIKELY EARLY
SAT MORNING AS A SLUG OF MOISTURE ADVECTS NE ALONG A FRONTAL
BOUNDARY. AGAIN MVFR/IFR CONDITIONS WILL BE POSSIBLE WITH THIS BATCH
OF PRECIP.
THE BOUNDARY STALLS ALONG THE COAST AND REMAINS AN AREA FOR
CONVECTIVE INITIATION SAT AFTN AS THE FORECAST AREA REMAINS IN A
WARM AND MOIST ENVIRONMENT. SW WINDS WILL PREVAIL THROUGH THE 18Z
TAF PERIOD WITH WINDS RELAXING DURING THE OVERNIGHT BUT PICKING BACK
UP SAT AFTN.
OUTLOOK...UNSETTLED WX IS ANTICIPATED THRU THE WEEKEND AND INTO
ERLY NEXT WEEK AS A STRONG UPR-LVL TROF BECOMES ESTABLISHED OVER
THE OH VALLEY. ALONG WITH THAT...A SFC FRNTAL BNDRY IS EXPECTED
TO STALL OVER THE REGION. THIS WILL RESULT IN A CONTINUATION OF
AFTN/EVENG SHRAS/TSTMS AND THE THREAT FOR SOME PATCHY STRATUS OR
FOG AROUND SUNRISE. NO WIDESPREAD IFR/LIFR IS EXPECTED.
&&
.MARINE...
SMALL CRAFT HEADLINES ISSUED FOR SOUTHERN COASTAL BAYS ZONES FROM
CAPE CHARLES LIGHT SOUTH TO CURRITUCK BEACH LIGHT THROUGH 11Z SUN.
SEAS HAVE INCREASED TO AROUND 5 FEET THIS AFTN AND WILL CONTINUE TO
FLUCTUATE BETWEEN 4 AND 5 FEET AS S TO SSW FLOW CONTINUES THROUGH
MONDAY. SEAS NEAR SHORE WILL BE CLOSER TO 3 FEET AS THE FETCH WILL
NOT BE GREAT ENOUGH TO INCREASE SEAS THAT MUCH. BUT OUT TO 20
NAUTICAL MILES...EXPECT SEAS TO RANGE FORM 4 TO 6 FEET WITH THE
INCREASE IN FETCH.
LO PRES WILL REMAIN CENTERED OVER THE NE STATES WITH A STALLED
FRONTAL BNDRY DRAPED DOWN OVER THE MID ATLANTIC. SOUTHERLY FLOW
SIMILAR TO THE LAST FEW DAYS WILL CONTINUE AS HI PRES SITS WELL
OFFSHORE. EXPECT SHRAS/TSTMS LATE THIS AFTN/EVENG...WITH SOME OF THE
STRONGER STORMS CAPABLE OF PRODUCING STRONG GUSTY WINDS AND HEAVY
RAIN.
THE PATTERN WILL BE STAGNANT THRU THE WEEKEND WITH SOUTHERLY FLOW
CONTINUING...LEADING TO 5-6 FT SEAS OVER NRN CSTL WTRS. SEAS OVER
SRN CSTL WTRS WILL MAINTAIN 5 FT THROUGH SUN MORNING AS HEADLINES
OVER NRN WTRS CONTINUE THRU SUN WITH SEAS THERE APPROACHING 6-7 FT
BY SAT NGT/SUN.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...MODERATE RIP CURRENT RISK THROUGH SATURDAY EVENING FOR MDZ025.
NC...NONE.
VA...MODERATE RIP CURRENT RISK THROUGH SATURDAY EVENING FOR VAZ099-
100.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EDT SUNDAY FOR ANZ650-652-654-
656-658.
&&
SYNOPSIS...AJZ/LKB
NEAR TERM...AJZ
SHORT TERM...AJZ/LKB
LONG TERM...BMD
AVIATION...DAP
MARINE...MAS/DAPHazardous weather outlook, Jun 28, 6:29 PM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 629 PM EDT FRI JUN 28 2013 NCZ012>014-VAZ077>079-084>098-292230- NORTHAMPTON NC-HERTFORD-GATES-NORTHUMBERLAND-LANCASTER-BRUNSWICK- GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY- YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- 629 PM EDT FRI JUN 28 2013 ...SEVERE THUNDERSTORM WATCH 388 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN UNSETTLED PERIOD WILL PREVAIL INTO NEXT WEEK WITH WELL ABOVE AVERAGE CHANCES FOR DAILY SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAIN WILL BRING THE POTENTIAL FOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>024-292230- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER- 629 PM EDT FRI JUN 28 2013 ...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN UNSETTLED PERIOD WILL PREVAIL INTO NEXT WEEK WITH WELL ABOVE AVERAGE CHANCES FOR DAILY SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAIN WILL BRING THE POTENTIAL FOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ099-100-292230- ACCOMACK-NORTHAMPTON VA- 629 PM EDT FRI JUN 28 2013 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH SATURDAY EVENING... ...SEVERE THUNDERSTORM WATCH 388 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. AN UNSETTLED PERIOD WILL PREVAIL INTO NEXT WEEK WITH WELL ABOVE AVERAGE CHANCES FOR DAILY SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAIN WILL BRING THE POTENTIAL FOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ633-NCZ015>017-030>032-102-VAZ048-049-060>076-080>083-292230- CURRITUCK SOUND-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN- PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-PRINCE EDWARD- CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY- AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN- ESSEX-WESTMORELAND-RICHMOND-DINWIDDIE-PRINCE GEORGE-CHARLES CITY- NEW KENT- 629 PM EDT FRI JUN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND...COASTAL NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. ALTHOUGH THE SEVERE WEATHER THREAT HAS WANED THIS EVENING...ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN UNSETTLED PERIOD WILL PREVAIL INTO NEXT WEEK WITH WELL ABOVE AVERAGE CHANCES FOR DAILY SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAIN WILL BRING THE POTENTIAL FOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ025-292230- MARYLAND BEACHES- 629 PM EDT FRI JUN 28 2013 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH SATURDAY EVENING... ...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. AN UNSETTLED PERIOD WILL PREVAIL INTO NEXT WEEK WITH WELL ABOVE AVERAGE CHANCES FOR DAILY SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAIN WILL BRING THE POTENTIAL FOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ652-654-656-292230- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- 629 PM EDT FRI JUN 28 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT SUNDAY... ...SEVERE THUNDERSTORM WATCH 388 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ650-292230- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- 629 PM EDT FRI JUN 28 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT SUNDAY... ...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ658-292230- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 629 PM EDT FRI JUN 28 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>632-634>638-292230- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- 629 PM EDT FRI JUN 28 2013 ...SEVERE THUNDERSTORM WATCH 388 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEROSA
In the hours before
Local storm report, Jun 28, 5:58 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
558 PM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG WIGHTMAN 36.79N 78.31W
06/28/2013 MECKLENBURG VA 911 CALL CENTER
TREES DOWN
&&
CORRECTED LOCATION
EVENT NUMBER AKQ1300796
LALEXANDSpecial weather statement, Jun 28, 6:15 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
615 PM EDT FRI JUN 28 2013
MDZ021>024-282300-
DORCHESTER-INLAND WORCESTER-SOMERSET-WICOMICO-
615 PM EDT FRI JUN 28 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS DORCHESTER...SOMERSET...
WORCESTER AND WICOMICO COUNTIES THROUGH 700 PM EDT...
AT 615 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CROCHERON...OR ABOUT 18 MILES EAST OF LEXINGTON PARK...MOVING EAST AT
35 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...DEAL ISLAND...DAMES
QUARTER...MONIE...TRINITY...UNIVERSITY OF MARYLAND EASTERN SHORE...
EDEN.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
PEA SIZE HAIL.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
LAT...LON 3806 7529 3811 7586 3814 7584 3811 7596
3820 7598 3822 7585 3826 7593 3822 7597
3832 7603 3812 7601 3812 7610 3822 7604
3822 7615 3828 7621 3830 7615 3832 7621
3840 7621 3847 7603 3845 7528
ZIMMERMANLocal storm report, Jun 28, 6:22 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
622 PM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL SALUDA 37.61N 76.60W
06/28/2013 E0.75 INCH MIDDLESEX VA BROADCAST MEDIA
&&
EVENT NUMBER AKQ1300804
LALEXANDSpecial weather statement, Jun 28, 6:24 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
624 PM EDT FRI JUN 28 2013
NCZ012-013-VAZ092-282315-
HERTFORD-NORTHAMPTON-SOUTHAMPTON-
624 PM EDT FRI JUN 28 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHAMPTON...HERTFORD...
CITY OF FRANKLIN AND SOUTHAMPTON COUNTIES THROUGH 715 PM EDT...
AT 623 PM EDT...NWS DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF SHILOH TO
GALATIA TO 7 MILES WEST OF MUD CASTLE...OR ALONG A LINE EXTENDING
FROM 8 MILES WEST OF COURTLAND TO 8 MILES SOUTHWEST OF BOYKINS TO 5
MILES NORTHWEST OF HALIFAX...MOVING EAST AT 25 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...SEVERN...JACKSON...
MILWAUKEE...BOONES CROSSROADS...FRANKLIN...POTECASI.
HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3627 7742 3632 7745 3630 7750 3630 7756
3632 7758 3641 7756 3648 7769 3655 7760
3655 7732 3656 7736 3663 7738 3667 7729
3670 7692 3666 7691 3647 7696 3624 7704
3623 7737
05Local storm report, Jun 28, 6:29 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
629 PM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TSTM WND DMG SALUDA 37.61N 76.59W
06/28/2013 MIDDLESEX VA 911 CALL CENTER
TREES DOWN AT OAKS LANDING
&&
EVENT NUMBER AKQ1300805
LALEXANDLocal storm report, Jun 28, 6:30 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
630 PM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND DMG STORMONT 37.60N 76.57W
06/28/2013 MIDDLESEX VA 911 CALL CENTER
FOUR POWER POLES SNAPPED NEAR COOKS CORNER AND THE
URBANNA BRIDGE.
&&
EVENT NUMBER AKQ1300806
LALEXANDThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:00 PM EDT | Special Weather Statement | AKQ | Accomack, Northampton | 60 min |
| Jun 27, 8:24 PM EDT | Special Weather Statement | AKQ | Lunenburg | 66 min |
| Jun 27, 8:41 PM EDT | Special Weather Statement | AKQ | Charles City, New Kent | 49 min |
| Jun 27, 9:24 PM EDT | Special Weather Statement | AKQ | Dinwiddie, Sussex | 66 min |
| Jun 27, 10:09 PM EDT | Special Weather Statement | AKQ | Prince George | 51 min |
| Jun 28, 3:20 PM EDT | Special Weather Statement | AKQ | Lunenburg, Nottoway, Prince Edward | 55 min |
| Jun 28, 3:47 PM EDT | Special Weather Statement | AKQ | Amelia | 43 min |
| Jun 28, 4:10 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Dinwiddie, Lunenburg, Nottoway | 50 min |
| Jun 28, 4:11 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Chesterfield, Henrico, Powhatan, City of Richmond | 49 min |
| Jun 28, 4:26 PM EDT | Special Weather Statement | AKQ | King and Queen, King William, Richmond | 49 min |
| Jun 28, 4:27 PM EDT | Severe Thunderstorm Warning | AKQ | Lunenburg, Mecklenburg | 48 min |
| Jun 28, 4:44 PM EDT | Tornado Warning | AKQ | Brunswick, Lunenburg | 31 min |
| Jun 28, 4:56 PM EDT | Special Weather Statement | AKQ | King and Queen, King William, City of Richmond | 64 min |
| Jun 28, 5:02 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Lunenburg, Mecklenburg | 43 min |
| Jun 28, 5:08 PM EDT | Special Weather Statement | AKQ | Westmoreland | 22 min |
| Jun 28, 5:08 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Greensville, City of Emporia | 52 min |
| Jun 28, 5:17 PM EDT | Special Marine Warning | AKQ | 88 min | |
| Jun 28, 5:19 PM EDT | Special Weather Statement | AKQ | King and Queen, Lancaster, Northumberland | 41 min |
| Jun 28, 5:24 PM EDT | Special Weather Statement | AKQ | Lunenburg, Mecklenburg | 51 min |
| Jun 28, 5:38 PM EDT | Severe Thunderstorm Warning | AKQ | Greensville, Southampton, Sussex | 37 min |
| Jun 28, 5:43 PM EDT | Special Marine Warning | AKQ | 107 min | |
| Jun 28, 5:46 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, King and Queen, Lancaster, Mathews, Middlesex | 44 min |
| Jun 28, 6:24 PM EDT | Special Weather Statement | AKQ | City of Franklin | 51 min |
| Jun 27, 9:49 PM EDT | Special Weather Statement | AKQ | Worcester | 41 min |
| Jun 28, 5:22 PM EDT | Special Weather Statement | AKQ | Dorchester | 38 min |
| Jun 28, 5:35 PM EDT | Special Weather Statement | AKQ | Dorchester | 55 min |
| Jun 28, 6:07 PM EDT | Severe Thunderstorm Warning | AKQ | Dorchester, Wicomico | 38 min |
| Jun 28, 6:15 PM EDT | Special Weather Statement | AKQ | Dorchester, Wicomico, Worcester | 45 min |
| Jun 28, 6:30 PM EDT | Severe Thunderstorm Warning | AKQ | Somerset, Worcester | 45 min |
| Jun 28, 7:15 PM EDT | Special Weather Statement | AKQ | Wicomico, Worcester | 45 min |
| Jun 28, 7:19 PM EDT | Special Weather Statement | AKQ | Dorchester | 26 min |
| Jun 28, 7:52 PM EDT | Severe Thunderstorm Warning | AKQ | Somerset, Wicomico, Worcester | 53 min |
| Jun 28, 7:54 PM EDT | Special Weather Statement | AKQ | Dorchester | 66 min |
| Jun 27, 8:34 PM EDT | Special Weather Statement | AKQ | Chowan | 56 min |
| Jun 28, 5:57 PM EDT | Special Weather Statement | AKQ | Warren | 63 min |
| Jun 28, 6:52 PM EDT | Severe Thunderstorm Warning | AKQ | Gates, Hertford, Northampton | 53 min |
| Jun 28, 7:35 PM EDT | Special Weather Statement | AKQ | Bertie | 55 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.